Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 15, NWS Fort Worth, TX

December 27, 200535 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Dec 27, 2005, 4:23 AM CST for 35 counties in Texas. It took effect at Dec 27, 2005, 10:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2005, 4:23 AM CST (10:23 UTC)
In effect from
Dec 27, 2005, 10:00 AM CST
Expired
Dec 27, 2005, 8:00 PM CST
In force
10 hr
Issued by
NWS Fort Worth, TX
All 35 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 9 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3890 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 271023
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
423 AM CST TUE DEC 27 2005

...WIND ADVISORY FOR THE WESTERN TWO-THIRDS OF NORTH TEXAS TODAY...

.LOW PRESSURE OVER THE CENTRAL PLAINS WILL INTENSIFY AND MOVE EAST
TODAY. AS A RESULT...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20
TO 30 MPH IN THE ADVISORY AREA LATER TODAY...WITH GUSTS TO 40 MPH
POSSIBLE. THE WIND ADVISORY IS IN EFFECT FOR THAT PORTION OF NORTH
TEXAS WEST OF A LINE FROM PARIS TO CORSICANA TO KILLEEN.

TXZ091>095-100>106-115>121-129>134-141>146-156>159-271830-
/O.NEW.KFWD.WI.Y.0015.051227T1600Z-051228T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-
KAUFMAN-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-
MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
CISCO...EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...
GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
423 AM CST TUE DEC 27 2005

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST
THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH CAN BE EXPECTED...WITH
GUSTS TO 40 MPH DURING THE AFTERNOON HOURS. WINDS WILL DIMINISH
LATER THIS EVENING TO 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

07/BB
2 follow-up statements
000 
WWUS74 KFWD 271832
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1232 PM CST TUE DEC 27 2005

...WIND ADVISORY FOR THE WESTERN TWO-THIRDS OF NORTH TEXAS
TODAY...

.LOW PRESSURE OVER THE CENTRAL PLAINS WILL CONTINUE TO INTENSIFY
AND MOVE EAST TODAY. AS A RESULT...SOUTHWEST TO WEST WINDS WILL
BE 20 TO 30 MPH IN THE ADVISORY AREA THIS AFTERNOON...WITH GUSTS
TO 40 MPH POSSIBLE. THE WIND ADVISORY IS IN EFFECT FOR THAT PORTION
OF NORTH TEXAS WEST OF A LINE FROM PARIS TO CORSICANA TO KILLEEN.

TXZ091>095-100>106-115>121-129>134-141>146-156>159-280200-
/O.CON.KFWD.WI.Y.0015.000000T0000Z-051228T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-
KAUFMAN-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-
MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
CISCO...EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...
GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
1232 PM CST TUE DEC 27 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH CAN BE EXPECTED...WITH
GUSTS TO 40 MPH THIS AFTERNOON. WINDS WILL DIMINISH LATER THIS
EVENING TO 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KFWD 280226 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CST TUE DEC 27 2005

...WIND ADVISORY EXPIRED AT 8 PM...

TXZ091>095-100>106-115>121-129>134-141>146-156>159-280330-
/O.EXP.KFWD.WI.Y.0015.000000T0000Z-051228T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-
KAUFMAN-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-
MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
CISCO...EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...
GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
826 PM CST TUE DEC 27 2005

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY THAT WAS IN EFFECT FOR THE WESTERN TWO THIRDS OF
NORTH TEXAS EXPIRED AT 8 PM CST. WEST TO NORTHWEST WINDS WILL
AVERAGE 10 TO 15 MPH FOR THE REST OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 27, 3:50 AM CST, 33 minutes earlier.

Area forecast discussion, Dec 27, 3:50 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
350 AM CST TUE DEC 27 2005

.DISCUSSION...
NO SIGNIFICANT CHANGES IN OUR FORECAST. CONTINUED HOT AND DRY
CONDITIONS ALONG WITH GUSTY WINDS WILL WARRANT A CWA-WIDE RED
FLAG WARNING TODAY...ALONG WITH A WIND ADVISORY OVER THE WESTERN
TWO THIRDS...ROUGHLY WEST OF A BONHAM...CORSICANA...TEMPLE LINE.
THE GUSTY...DRY AND WARM WEST WINDS WILL PROVIDE US ANOTHER ROUND
OF RECORD HIGH TEMPS TODAY OVER THE WESTERN HALF OF THE
REGION...NOT TYPICAL FOR LATE DECEMBER.

FOR NOW IT APPEARS THAT 2005 WILL BECOME THE FIFTH DRIEST YEAR ON
RECORD...MORE REMINISCENT OF THE 1950S...WITH NO RAIN EXPECTED
THROUGH THE REMAINDER OF THE MONTH/YEAR. THERE IS A SLIGHT CHANCE
OF RAIN FRIDAY IN THE EAST BUT THE CHANCES ARE SLIM. SINCE IT IS
ALREADY IN THE FORECAST...WILL LEAVE IT IN FOR NOW BUT MY
CONFIDENCE IS LOW.

IN THE EXTENDED THERE IS NO CHANGE IN OUR PATTERN. PERIODIC
PASSAGES OF COLD FRONTS BUT NO SIGNIFICANT MOISTURE RETURN TO AID
IN THE DEVELOPMENT OF RAIN. AND TO ADD TO THE MIX...WARMER THAN
NORMAL TEMPS WITH NO ARCTIC INTRUSIONS SEEN ON THE HORIZON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  82  47  70  43 /  10  10   0   0
WACO, TX              82  46  70  43 /   0   0   0   0
PARIS, TX             79  46  64  39 /  10  10   0   0
DENTON, TX            82  46  68  41 /  10  10   0   0
MCKINNEY, TX          82  47  68  41 /  10  10   0   0
DALLAS, TX            82  48  69  43 /  10  10   0   0
TERRELL, TX           80  49  70  43 /  10  10   0   0
CORSICANA, TX         81  49  71  43 /  10  10   0   0
TEMPLE, TX            82  47  73  43 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TUESDAY TO 8 PM TUESDAY FOR TXZ091-
TXZ092-TXZ093-TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-
TXZ105-TXZ106-TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-
TXZ121-TXZ122-TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-
TXZ135-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-
TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175.

WIND ADVISORY FROM 10 AM TUESDAY TO 8 PM TUESDAY FOR TXZ091-
TXZ092-TXZ093-TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-
TXZ105-TXZ106-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121-
TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ141-TXZ142-TXZ143-
TXZ144-TXZ145-TXZ146-TXZ156-TXZ157-TXZ158-TXZ159.

&&

09/42
Hazardous weather outlook, Dec 26, 7:35 PM CST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
735 PM CST MON DEC 26 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
735 PM CST MON DEC 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...
A RED FLAG WARNING IS IN EFFECT 10 AM THROUGH 8 PM TUESDAY...
NORTHWEST OF CAMERON...CORSICANA...CANTON LINE DUE TO STRONG
SOUTHWEST TO WEST WINDS AND VERY LOW HUMIDITIES. TO THE SOUTHEAST OF
OF THIS LINE...A FIRE WEATHER WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.